Alert archive / Kansas / High Wind Warnings in 2009

High Wind Warning 2, NWS Goodland, KS

March 24, 2009Greeley County, Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this high wind warning at Mar 24, 2009, 5:13 AM MDT for Greeley County, Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 13 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 24, 2009, 5:13 AM MDT (11:13 UTC)
Expired
Mar 24, 2009, 6:00 PM MDT
In force
13 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Greeley County, KS, Sherman County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 46 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 5:33 AM MDTNON-TSTM WND GST 583 Ne Kirk, CO
Mar 24, 9:33 AM MDTNON-TSTM WND GST 61Kirk, CO
Mar 24, 10:11 AM MDTNON-TSTM WND GST 621 W Yuma, CO
Mar 24, 11:45 AM MDTNON-TSTM WND GST 60Cheyenne Wells, COBLOWING DIRT AND LOW VISIBILITIES.
Mar 24, 11:53 AM MDTNON-TSTM WND GST 62Firstview, CO
Mar 24, 12:03 PM MDTNON-TSTM WND GST 63Joes, CO
Mar 24, 12:51 PM MDTNON-TSTM WND GST 634 S Burlington, CO
Mar 24, 1:25 PM MDTNON-TSTM WND GST 585 Wsw Goodland, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 241113
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
513 AM MDT TUE MAR 24 2009

COZ090-241800-
/O.UPG.KGLD.WI.Y.0013.090324T1500Z-090325T0000Z/
/O.NEW.KGLD.HW.W.0002.090324T1113Z-090325T0000Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
513 AM MDT TUE MAR 24 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS IN EXCESS OF 40 MPH WITH GUSTS TO 60 MPH WILL BE
COMMON EARLY THIS MORNING AND WILL CONTINUE THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241800-
/O.EXT.KGLD.WI.Y.0013.090324T1113Z-090325T0000Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...
LEOTI...BENKELMAN...TRENTON...MCCOOK
513 AM MDT TUE MAR 24 2009 /613 AM CDT TUE MAR 24 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING. 

NORTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED SPEEDS
AROUND 35 MPH AND GUSTS TO 50 MPH BY MID DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
3 follow-up statements
000 
WWUS73 KGLD 241238
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
638 AM MDT TUE MAR 24 2009

COZ091-242045-
/O.UPG.KGLD.WI.Y.0013.000000T0000Z-090325T0000Z/
/O.EXA.KGLD.HW.W.0002.000000T0000Z-090325T0000Z/
KIT CARSON-
INCLUDING THE CITY OF...BURLINGTON
638 AM MDT TUE MAR 24 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS IN EXCESS OF 40 MPH WITH GUSTS TO 60 MPH WILL BE
COMMON EARLY THIS MORNING AND WILL CONTINUE THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ090-242045-
/O.CON.KGLD.HW.W.0002.000000T0000Z-090325T0000Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
638 AM MDT TUE MAR 24 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

NORTHWEST WINDS IN EXCESS OF 40 MPH WITH GUSTS TO 60 MPH WILL BE
COMMON EARLY THIS MORNING AND WILL CONTINUE THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-242045-
/O.CON.KGLD.WI.Y.0013.000000T0000Z-090325T0000Z/
CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON...MCCOOK
638 AM MDT TUE MAR 24 2009 /738 AM CDT TUE MAR 24 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING. 

NORTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED SPEEDS
AROUND 35 MPH AND GUSTS TO 50 MPH BY MID DAY. THE STRONGEST WINDS
WILL BE NEAR THE KANSAS AND COLORADO BORDER WHERE WINDS WILL GUST
TO AROUND 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

JRM
000 
WWUS73 KGLD 241947
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
147 PM MDT TUE MAR 24 2009

COZ092-KSZ013-027-041-250000-
/O.UPG.KGLD.WI.Y.0013.000000T0000Z-090325T0000Z/
/O.EXA.KGLD.HW.W.0002.000000T0000Z-090325T0000Z/
CHEYENNE CO-SHERMAN-WALLACE-GREELEY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...GOODLAND...
SHARON SPRINGS...TRIBUNE
147 PM MDT TUE MAR 24 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS HAVE BEEN GUSTING OVER 50 MPH ALL DAY...AND WILL
INCREASE SLIGHTLY AND GUST TO NEAR 65 MPH THROUGH SUNSET. AT 120
PM MDT A GUST TO 58 MPH WAS MEASURED 5 MILES WEST OF GOODLAND ALONG
HIGHWAY 24. IN NORTHEAST COLORADO...A GUST TO 63 MPH WAS MEASURED
EARLIER IN BURLINGTON AND 62 MPH IN FIRSTVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. 

&&

$$

COZ090-091-250000-
/O.CON.KGLD.HW.W.0002.000000T0000Z-090325T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
147 PM MDT TUE MAR 24 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

NORTHWEST WINDS IN EXCESS OF 40 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE THROUGH SUNSET. GUSTS TO 63 MPH WERE MEASURED IN
BURLINGTON AND JOES EARLIER THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. 

&&

$$

KSZ001>004-014>016-028-029-042-NEZ079>081-250000-
/O.CON.KGLD.WI.Y.0013.000000T0000Z-090325T0000Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-
GOVE-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...COLBY...HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...
BENKELMAN...TRENTON...MCCOOK
147 PM MDT TUE MAR 24 2009 /247 PM CDT TUE MAR 24 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING. 

SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF UP TO 50
MPH WILL CONTINUE THROUGH ABOUT SUNSET BEFORE DIMINISHING THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 250000
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
600 PM MDT TUE MAR 24 2009

COZ090>092-KSZ013-027-041-250100-
/O.EXP.KGLD.HW.W.0002.000000T0000Z-090325T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...GOODLAND...SHARON SPRINGS...TRIBUNE
600 PM MDT TUE MAR 24 2009

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING BECOMING
LIGHT AND WESTERLY OVERNIGHT.

$$

KSZ001>004-014>016-028-029-042-NEZ079>081-250100-
/O.EXP.KGLD.WI.Y.0013.000000T0000Z-090325T0000Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-
GOVE-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...COLBY...HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...
BENKELMAN...TRENTON...MCCOOK
600 PM MDT TUE MAR 24 2009 /700 PM CDT TUE MAR 24 2009/

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS
EVENING. 

NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING BECOMING
LIGHT AND WESTERLY OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Mar 24, 3:50 AM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 24, 3:50 AM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
350 AM MDT TUE MAR 24 2009

.DISCUSSION...
330 AM MDT TUE MAR 24 2009

FORECAST FOCUS IS ON THE SHORT TERM OF TODAY WITH A LOOK AHEAD TO
THE NEXT STORM SYSTEM TO MOVE THROUGH THE TRI-STATE REGION
THURSDAY AND FRIDAY.

A WIND ADVISORY IS IN EFFECT TODAY WITH STRONG NORTHWEST WINDS
INCREASING AGAIN TODAY AFTER SUNSET AND EXPECTED TO LAST THROUGH
THE DAY UNTIL JUST BEFORE SUNSET. HAD CONTEMPLATED A HIGH WIND
WARNING IN THE FAR NORTHWEST SECTION OF THE FORECAST AREA...WHICH
WOULD HAVE BLENDED WELL WITH SURROUNDING FORECAST AREAS...BUT
GRIDDED WIND SPEEDS FAVORED MORE OF A HIGH END WIND ADVISORY
EVENT. WILL HAVE TO CONTINUE TO MONITOR WIND SPEEDS THROUGH THE
DAY TO SEE IF AN UPGRADE IS REQUIRED.

SURFACE HIGH PRESSURE MOVES IN BEHIND THE EXITING SYSTEM TONIGHT
WITH BRIEF AND WEAK SHORT WAVE RIDGING ALOFT. DRY CONDITIONS
SHOULD LAST THROUGH TONIGHT AND WEDNESDAY BEFORE THE NEXT SHORT
WAVE TROUGH MOVES EAST OF THE ROCKIES WEDNESDAY EVENING AHEAD OF
THE MAIN UPPER LOW PRESSURE SYSTEM THAT IS EXPECTED TO BE THE BIG
WEATHER MAKER OF THE WEEK AS IT DIVES THROUGH THE FOUR CORNERS
REGION THURSDAY NIGHT AND MOVES EAST OF THE ROCKIES AND THROUGH
THE PANHANDLE REGION BY FRIDAY EVENING. THE GFS IS SLIGHTLY MORE
PROGRESSIVE THAN THE NAM AND IS TAKING A MORE SOUTHERLY ROUTE WITH
THE UPPER LOW. STILL SOME DISAGREEMENT BETWEEN MODELS AND BETWEEN
MODEL RUNS AS TRACK OF THE LOW AND SUBSEQUENT TEMPERATURES AND QPF
AMOUNTS ALONG WITH PRECIP TYPES. HAVE ONLY CONTINUED TO MAKE MINOR
ADJUSTMENTS IN DAY THREE AND BEYOND UNTIL CONFIDENCE IMPROVES AS
MODELS SOLUTIONS WILL LIKELY COME INTO CLOSER AGREEMENT AS THE
SYSTEM IS BETTER SAMPLED AS IT MAKES ITS WAY OVER LAND FROM THE
EASTERN PACIFIC.

LOCKHART
&&

.AVIATION...
530 PM MDT MON MAR 23 2009

FOR THE 00Z TAF CYCLE...WINDS ARE BEGINNING TO DIMINISH SLIGHTLY
FOR BOTH KGLD AND KMCK. FOR KGLD...CURRENT VFR CONDITIONS WILL
LAST UP UNTIL ABOUT 12Z WITH WINDS GRADUALLY DIMINISHING TO THE
15G25KT RANGE. AFTER 12Z...MVFR CONDITIONS ARE EXPECTED WITH AN
INCREASE IN WINDS FROM THE NORTHWEST TO THE 25G35KT RANGE. MVFR
CONDITIONS COULD EASILY REMAIN THROUGH THE REMAINDER OF THE TAF
PERIOD. FOR KMCK...CURRENT VFR CONDITIONS WILL LAST UP UNTIL ABOUT
09Z ALSO WITH WESTERLY WINDS AT 30G40KT GRADUALLY DIMINISHING TO
ABOUT 15G25KT AND LIGHT SNOW POSSIBLE. AFTER 09Z...BETTER CHANCES
OF SNOW LIFT AWAY TO THE NORTH AND NORTHEAST. BY 12Z...MVFR
CONDITIONS WILL SET IN AND REMAIN THROUGHOUT THE REMAINDER OF THE
TAF PERIOD WITH WINDS FROM THE NORTHWEST AT 20G30KT.

BLM
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 6 PM MDT
     /7 PM CDT/ THIS EVENING FOR KSZ001>004-013>016-027>029-041-
     042.

NE...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 6 PM MDT
     /7 PM CDT/ THIS EVENING FOR NEZ079>081.

CO...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING
     FOR COZ090>092.

&&
Hazardous weather outlook, Mar 24, 4:04 AM MDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
404 AM MDT TUE MAR 24 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
404 AM MDT TUE MAR 24 2009 /504 AM CDT TUE MAR 24 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IN IN EFFECT ACROSS THE TRI-STATE REGION TODAY. STRONG
NORTHWEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE
REMAINDER OF THE DAY WITH SUSTAINED WINDS SPEEDS AROUND 35 MPH AND
WIND GUSTS NEAR 50 MPH THROUGH MUCH OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WEATHER PATTERN WILL REMAIN ACTIVE WITH THE POTENTIAL FOR AN
EARLY SPRING STORM TO BRING SIGNIFICANT SNOW ACCUMULATIONS TO THE
TRI-STATE REGION BETWEEN THURSDAY AND FRIDAY NIGHT. STAY TUNED TO
YOUR LOCAL MEDIA SOURCES FOR FURTHER UPDATES AS THIS STORM SYSTEM
APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

Nearby

High Wind Warnings in Kansas, 2009High Wind Warnings in Colorado, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.